Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 37, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 28, 1999, 11:07 AM EDT for Johnston County, Wayne County, Wilson County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 1999, 11:07 AM EDT (15:07 UTC)
- Expired
- Sep 28, 1999, 1:10 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Johnston County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 39 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 281508 FFWRDU NCC101-127-191-195-281710- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1107 AM EDT TUE SEP 28 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... JOHNSTON COUNTY IN NORTH CAROLINA NASH COUNTY IN NORTH CAROLINA WAYNE COUNTY IN NORTH CAROLINA WILSON COUNTY IN NORTH CAROLINA * UNTIL 110 PM EDT * AT 1104 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN OVER THE COASTAL PLAIN OF CENTRAL NORTH CAROLINA... MOVING SLOWLY NORTH. * MODERATE TO BRIEFLY HEAVY RAIN WILL GRADUALLY TAPER OFF ACROSS THE WARNED AREA. HOWEVER WIDESPREAD FLOODING OF ROADS AND LOW LYING AREAS IS OCCURRING AND WILL PERSIST FOR A WHILE AFTER THE RAIN TAPERS OFF. EXPECT ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 10:20 AM EDT, 47 minutes earlier.
Area forecast discussion, Sep 28, 10:20 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1020 AM EDT TUE SEP 28 1999 BUSY MORNING WITH FLASH FLOODING IN EASTERNMOST COUNTIES OF CWA. FIRST BATCH OF HEAVY PRECIP OVER NE SECTIONS LOOKS TO BE TIED TO GOOD LOW LEVEL CONVERGENCE AND VORT MAX MOVING NORTHEAST DEPICTED FAIRLY WELL ON THE 00Z ETA. TROPICAL AIR MASS TO PERSIST OVER THE STATE WITH PRECIPITABLE WATER VALUES OVER 2 INCHES. MSAS DATA SHOWS GOOD SURFACE CONVERGENCE WITH NEXT BATCH OF HEAVY RAIN UPSTREAM OVER SC. IF THIS RAIN STAYS ON TRACK WILL LIKELY NEED TO EXTEND FLASH FLOOD WATCH A LITTLE FARTHER WEST EARLY THIS AFTERNOON TO ACCOUNT FOR SATURATED AREAS WEST OF CURRENT WATCH & POTENTIAL FOR MORE RAINFALL OF 1-2 INCHES PER HOUR. WILL ADJUST CURRENT FORECAST TEMPS DOWN SLIGHTLY THIS AFTERNOON AS ONLY MEAGER IF ANY CLIMB IS ANTICIPATED. .RAH...FLASH FLOOD WATCH THROUGH EARLY EVENING FOR EDGECOMBE- WILSON-WAYNE. HARTFIELD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:00 PM EDT | Flash Flood Warning | RAH | Wayne, Wilson | 60 min |
| Sep 27, 11:12 PM EDT | Flash Flood Warning | RAH | Edgecombe | 108 min |
| Sep 28, 1:04 AM EDT | Flash Flood Warning | RAH | Edgecombe | 4 hr |
| Sep 28, 1:23 AM EDT | Flash Flood Warning | RAH | Wayne | 3 hr |
| Sep 28, 4:34 AM EDT | Flash Flood Warning | RAH | Wayne | 6 hr |
| Sep 28, 7:11 AM EDT | Flash Flood Warning | RAH | Sampson | 4 hr |
| Sep 28, 7:37 AM EDT | Flash Flood Warning | RAH | Johnston, Nash, Wilson | 3 hr |
| Sep 28, 8:19 AM EDT | Flash Flood Warning | RAH | Edgecombe | 4 hr |
| Sep 28, 11:07 AM EDT | Flash Flood Warning | RAH | Nash | 2 hr |
| Sep 28, 4:29 PM EDT | Flash Flood Warning | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 4 hr |
| Sep 28, 4:29 PM EDT | Flash Flood Warning | RAH | Sampson | 4 hr |
| Sep 28, 4:29 PM EDT | Flash Flood Warning | RAH | Wake | 4 hr |
| Sep 28, 5:27 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.